advertisement
Question
Posted by: kate | 2005/07/07

pill or copper-t?

Hi,
I'm 21 years old and have consistently been on the pill for the last seven years. I have recently been looking at other contraception options, namely the copper-t. Apart from my concerns about taking a hormone every day, I've also stuggled to loose some weight and think that this could be due to being on the pill (as have been exercising - been to personal trainer, and been eating well - been to nutritionist).

I have however heard that there are some side-effects, such as cramping and heavier periods, that occur when one has a copper-t. Also, I was advised by someone that one should only have a copper-t inserted after you have given birth as this will decrease the chance of complications.

Would apprectiate any advice you could give me on this subject!
Thank-you!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is true that you often have heavier, more painful periods with an IUCD. If you are not in a monogamous relationship, the IUCD is not a good idea as it predisposes to infections which can cause infertility. This is the reason for discouraging it in women who have not had children.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement